Guess what I have again? Hives! Wheeee! What fun, what fun. This time it was 24 hours since my last allergy shot, so now we get to try to rule out a few more things.
I was sick in August, and missed some allergy shots. I had two shots (ramping back up in dose) and then had hives in September – a week after my last shot (reactions normally take place within 72 hours). After the hives, I got *really* sick for over a week. Missed more shots. Finally started shots up again, had two shots, got the hives again. Not as severe as the first time, and again a week after my last shot. Got sick afterwards again. Missed three weeks worth of shots. Finally went in for a shot, made a sarcastic comment to the nurse that I really hoped I didn’t get hives again – and she refused to do the shot until I saw the doctor. I had called every time it happened, so I was a little surprised by her reaction. But I made an appointment for a week later (his first opening). He told me the same thing the other nurse told me, that having a reaction a week later was probably not due to the shots. I told him that while on the shots, I was congested, and a month off of the shots and I was feeling fabulous. He had them make me a new serum at a lower dosage than I had before, and the next day I had my first shot.
Yesterday was my second shot at the new dose, and 24 hours later – hives. Not as severe as the first or second time, but I itch, and the red splotchy look just isn’t pretty. To make matters worse, she had me take Clarinex for them (he gave me samples last time he saw me) and while the itching stopped for a few hours, I ended up with a massive headache and a stomach ache. Excedrin and food seemed to help that though, although my head still feels funky.
At least this time it was closer to the shot, and I personally suspect that is what is causing them. Just too much of a coincidence. And the perk of being a picky eater? It’s pretty rare that I try new foods – so that could not be causing this. If I still have splotches tomorrow (which I am sure I will), then it is back to the doctor again. I think it’s time to give up the shots.
Could someone pass the Benedryl? Please?